Alert archive / Maryland / Wind Advisories in 2020

Wind Advisory 7, NWS Wakefield, VA

April 30, 20204 counties in Maryland; 4 counties in Virginia; Camden County, Currituck County, Pasquotank County, North Carolina

NWS Wakefield, VA issued this wind advisory at Apr 30, 2020, 3:24 AM EDT for 4 counties in Maryland; 4 counties in Virginia; Camden County, Currituck County, Pasquotank County, North Carolina. It took effect at Apr 30, 2020, 8:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2020, 3:24 AM EDT (07:24 UTC)
In effect from
Apr 30, 2020, 8:00 AM EDT
Expired
Apr 30, 2020, 6:44 PM EDT
In force
11 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Camden County, NC, Currituck County, NC, Pasquotank County, NC, Accomack County, VA, City of Chesapeake, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 103 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2020-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2020-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

581 
WWUS71 KAKQ 300724
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
324 AM EDT Thu Apr 30 2020

MDZ021>025-VAZ099-100-301530-
/O.NEW.KAKQ.WI.Y.0007.200430T1200Z-200501T0000Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Chincoteague, 
Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, 
Fishermans Island, Kiptopeke, Kiptopeke State Park, 
and Plantation
324 AM EDT Thu Apr 30 2020

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Maryland, Dorchester, Wicomico, Somerset, Inland 
  Worcester and Maryland Beaches Counties. In Virginia, Accomack 
  and Northampton Counties.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ102-VAZ098-301530-
/O.NEW.KAKQ.WI.Y.0007.200430T1200Z-200501T0000Z/
Eastern Currituck-Virginia Beach-
Including the cities of Corolla, Back Bay, Bayside, Cape Henry, 
Dam Neck, Gallups Corner, Kempsville, and London Bridge
324 AM EDT Thu Apr 30 2020

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
4 follow-up statements
197 
WWUS71 KAKQ 301110
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
710 AM EDT Thu Apr 30 2020

MDZ021>025-VAZ099-100-301915-
/O.CON.KAKQ.WI.Y.0007.200430T1200Z-200501T0000Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Chincoteague, 
Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, 
Fishermans Island, Kiptopeke, Kiptopeke State Park, 
and Plantation
710 AM EDT Thu Apr 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Maryland, Dorchester, Wicomico, Somerset, Inland 
  Worcester and Maryland Beaches Counties. In Virginia, Accomack 
  and Northampton Counties.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ102-VAZ098-301915-
/O.CON.KAKQ.WI.Y.0007.200430T1200Z-200501T0000Z/
Eastern Currituck-Virginia Beach-
Including the cities of Corolla, Back Bay, Bayside, Cape Henry, 
Dam Neck, Gallups Corner, Kempsville, and London Bridge
710 AM EDT Thu Apr 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
961 
WWUS71 KAKQ 301416
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
1016 AM EDT Thu Apr 30 2020

NCZ015>017-VAZ095-097-302230-
/O.EXA.KAKQ.WI.Y.0007.000000T0000Z-200501T0000Z/
Pasquotank-Camden-Western Currituck-Norfolk/Portsmouth-Chesapeake-
Including the cities of Elizabeth City, Horseshoe, Lilly, Sharon,
Knotts Island, Downtown Norfolk, Ghent, 
Norfolk International Arpt, Norfolk NAS, Norview, Ocean View, 
Wards Corner, Mount Pleasant, Bowers Hill, Chesapeake Airport, 
Deep Creek, Fentress, Great Bridge, and Greenbrier
1016 AM EDT Thu Apr 30 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southeast or south winds 20 to 30 mph with gusts up to 
  50 mph expected.

* WHERE...In Virginia, Norfolk/Portsmouth County, and 
  Chesapeake. In North Carolina, Pasquotank, Camden and Western 
  Currituck Counties.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MDZ021>025-VAZ099-100-302230-
/O.CON.KAKQ.WI.Y.0007.000000T0000Z-200501T0000Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Chincoteague, 
Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, 
Fishermans Island, Kiptopeke, Kiptopeke State Park, 
and Plantation
1016 AM EDT Thu Apr 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Maryland, Dorchester, Wicomico, Somerset, Inland 
  Worcester and Maryland Beaches Counties. In Virginia, Accomack 
  and Northampton Counties.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ102-VAZ098-302230-
/O.CON.KAKQ.WI.Y.0007.000000T0000Z-200501T0000Z/
Eastern Currituck-Virginia Beach-
Including the cities of Corolla, Back Bay, Bayside, Cape Henry, 
Dam Neck, Gallups Corner, Kempsville, and London Bridge
1016 AM EDT Thu Apr 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southeast or south winds 20 to 30 mph with gusts up to 
  50 mph expected.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
156 
WWUS71 KAKQ 302129
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
529 PM EDT Thu Apr 30 2020

NCZ015>017-102-VAZ095-097-098-100-302230-
/O.CAN.KAKQ.WI.Y.0007.000000T0000Z-200501T0000Z/
Pasquotank-Camden-Western Currituck-Eastern Currituck-
Norfolk/Portsmouth-Chesapeake-Virginia Beach-Northampton-
Including the cities of Elizabeth City, Horseshoe, Lilly, Sharon,
Knotts Island, Corolla, Downtown Norfolk, Ghent, 
Norfolk International Arpt, Norfolk NAS, Norview, Ocean View, 
Wards Corner, Mount Pleasant, Bowers Hill, Chesapeake Airport, 
Deep Creek, Fentress, Great Bridge, Greenbrier, Back Bay, 
Bayside, Cape Henry, Dam Neck, Gallups Corner, Kempsville, 
London Bridge, Exmore, Cape Charles, Cheapside, 
Fishermans Island, Kiptopeke, Kiptopeke State Park, 
and Plantation
529 PM EDT Thu Apr 30 2020

...WIND ADVISORY IS CANCELLED...

$$

MDZ021>025-VAZ099-010000-
/O.CON.KAKQ.WI.Y.0007.000000T0000Z-200501T0000Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Chincoteague, 
Wallops Island, and Melfa
529 PM EDT Thu Apr 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...In Maryland, Maryland Beaches, Inland Worcester, 
  Dorchester, Somerset and Wicomico Counties. In Virginia, 
  Accomack County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
683 
WWUS71 KAKQ 302244
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
644 PM EDT Thu Apr 30 2020

MDZ021>025-VAZ099-302345-
/O.CAN.KAKQ.WI.Y.0007.000000T0000Z-200501T0000Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Chincoteague, 
Wallops Island, and Melfa
644 PM EDT Thu Apr 30 2020

...WIND ADVISORY IS CANCELLED...

$$

For more information from the National Weather Service visit
https://weather.gov/akq

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Apr 30, 1:35 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 30, 1:35 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
135 AM EDT Thu Apr 30 2020

.SYNOPSIS...
A cold front will slowly move across the area today, then push
off the coast tonight. An upper trough settles across the region
Friday. High pressure returns for the weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 950 PM EDT Wednesday...

Latest analysis reveals deepening low pressure over lower MI/IN
this evening. ~1000mb sfc low was analyzed over S MI at 00z,
with the associated sfc front extending S-SW, bisecting the Ohio
Valley and extending into middle TN and the west-central Gulf
coast. Remaining breezy through the overnight, as pressure
gradient tightens between high pressure offshore of the east
coast, and previously referenced low pressure over the Great
Lakes, with resultant SSE low-level flow ushering in more mild,
moist air across the region. Remaining mild and breezy
overnight with lows in the upper 50s across the west to mid 60s
in the southeast.

Overall, have made some minor timing changes per past few runs
of the HRRR and the 18z CAMs. Pre-frontal showers increase from
the west to the I-95 corridor late tonight after 09z/5 am EDT.
Heavier rain holds off until just after sunrise Thursday
morning.

Midwest upper low progresses toward the region Thursday, with
the strong differential PVA allowing the system to take on a
slight negative tilt through midday. This will serve to slow the
frontal passage slightly and keeps the cold front west of the
area thru 12Z, with the front then marching east across the area
Thu aftn before pushing offshore tomorrow evening. The heaviest
rain will be along and just ahead of the front. The entire area
will see a period of heavy rain and overall QPF will be between
1 to 2 inches. While timing is a bit more progressive with the
CAMs and incoming 00z NAM, there remains some concern that a
slow-moving front combined with the a deep Gulf of Mexico
moisture feed could support a prolonged period of moderate to
heavy rainfall producing flooding. In particular, concern is
greatest that precip field will expand in areal coverage late in
the day/Thu evening along the coast (E VA/eastern shore) as the
mid- level trough axis takes on a stronger negative tilt.
Latest ERO from WPC keeps much of the area in a Marginal Risk,
with a Slight Risk from the eastern shore up into the northeast,
with better dynamics and forcing farther north into the
northern Mid- Atlantic. Still, localized flooding and heavy rain
threat is a concern, and will maintain Flood Watch at this
time.

Regarding strong to severe storm potential...SPC has pushed the
MRGL svr risk farther north for Thursday, which is supported
some by a little higher SHERB. While minimal CAPE is
anticipated, owing to the timing and expansive cloud cover,
effective shear and SRH will be an issue...and appears to
portend to a conditional high shear/low CAPE (HSLC) event with
unidirectional winds and potential damaging winds being the main
threat, especially in light of the strong 65-75 kt LLJ nosing
in by morning. Will need to keep an eye to radar trends by late
morning into the aftn with the well-forced line of showers
pushing through the area. Outside of any low-topped convection,
synoptic winds will also be a factor, with breezy to downright
windy conditions to persist through the day. 25-35 mph gusts
inland, with gusts to 45 mph at the coast. Will be sure to note
this in the evening update to the HWO. Highs upr 60s- lwr 70s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/...
As of 345 PM EDT Wednesday...

The front pushes off the coast Thu evening and as of now it
appears some short-lived clearing is possible Thu night, before
clouds push back in late into Friday morning as the upper low
pushes across.

The trailing deep upper level low crosses the area through
Friday, keeping skies mostly cloudy Friday with chc PoPs.
Giving the lapse rates and moisture might expect some graupel
(along with potentially some cool air funnels along the coast)
in convective showers Friday as core of cooler air pushes across
the region. Highs Friday in the low to mid 60s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 305 PM EDT Wednesday...

Forecast period begins with the warmest day of the next week on
Sunday. Compressional heating/WAA ahead of next front will bring a
warm, breezy day on Sunday with highs well into the 70s to low
80s, with some middle 80s possible over inland sections. Rain
chances ramp up late Sunday night out ahead of the next system,
as it moves out of the Great Lakes states into Monday morning.
Despite typical temporal discontinuities at this time range,
the 12z/29 GFS and ECMWF remain in decent agreement with
generally digging the northern stream upper trough down from
the Great Lakes/interior northeast across the northeast
coast/northern Mid- Atlantic Monday through Monday evening.
Though should also note that, once again, the overall timing
has slowed slightly, owing to the more amplified model
consensus. The associated cold front crosses the region Monday
morning, with gradual drying behind the system from west to east
Monday aftn/night. GFS still shows a weak warm front causing
light precip across the forecast area, but the deterministic
non-NCEP models (UKMet, CMC, ECMWF) as well as latest EC
ensembles are dry due to high pressure across the area and
subsidence behind the departing system. Will therefore keep
Tuesday dry, but bring PoPs back on Wednesday, as another spoke
of shortwave energy looks to push across and continue the
unsettled pattern.

For temps, expect generally seasonable values for this time of
year. After the warmer temperatures on Sunday, look to have
temps drop back to the low-mid 70s Mon-Wed behind the front.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 130 AM EDT Thursday...

VFR conditions along with gusty sse winds (15-30 kts) will start
off the forecast period, this all ahead of a slow moving cold front
that will cros the area after 12Z. CIGS lower to MVFR with rain
overspreading the Piedmont over the next svrl hrs, then slowly moving
towards the coast late this morning and aftrn. VSBYS lower to IFR
at times in areas of mdt to hvy rainfall. Given current model data,
tried to time the line of heaviest rainfall. First will be btwn
12Z-15Z at RIC, shifting towards the coastal TAF sites after 17Z.

In addition, kept wind shear along the coastal TAF sites given a
rather robust low level jet arnd 50 kts. Embedded thunder also
possible as the front passes, but did not add thunder just yet.
Instead, the gradient winds may be just as gusty (30-45 kts),
strongest at SBY along the ern shore. Slowly improving conditions
expected after 21z at RIC, but remain socked in along the coast
thru about 03Z.

Outlook...
Additional showers will be likely Fri, as an upr lvl low crosses
the region. Drying out over the weekend as high pres builds in.

&&

.MARINE...
As of 800 PM EDT Wednesday...

SSE winds are mainly 15-25 kt with gusts up to 25-30 kt this
evening and will steadily increase into Thursday morning, as a
frontal boundary approaches from the west. Waves in the Bay will
build to 3-4 ft and seas build to 5-8 ft.

The SSE winds will be strongest during Thu right ahead of the
frontal boundary. Winds will be 20-25 kt with gusts 30 to 40 kt
Thu morning through Thu evening. Wind probs for Gale gusts have
increased to 60-90 percent on the coast esply, so have a Gale
Warning for the coastal waters and the mouth of the Ches Bay
during Thu. Waves in the bay will build to 4-5 ft, with 6 ft at
the mouth of the bay. Seas expected to build to 6-11 ft.

Cold front crosses the area waters Thu night into Fri morning.
Winds behind the front will become W/SW 5-15 kt. Gale warnings
will become SCAs again for Thu night into Sat morning, as
elevated seas will be slow to subside.

&&

.HYDROLOGY...
As of 800 PM EDT Wednesday...

Expect significant rises along the James/Appomattox and Chowan
river basins Thursday night into Sat due to the rainfall runoff.
Current forecasts already reflect these trends. James River
Westham gauge shows the potential of reaching minor flood level
by Friday evening.

&&

.TIDES/COASTAL FLOODING...
As of 800 PM EDT Wednesday...

Strong southerly flow ahead of an approaching cold front will
result in rising tidal anomalies on Thursday. Minor coastal
flooding will be possible during Thursday morning's high tide
along the Chesapeake Bay side of the lower MD Eastern Shore and
also adjacent the Potomac River on the Northern Neck. Additional
minor tidal flooding may be possible in these same locations
with the Thursday evening high tide cycle. A Coastal Flood
Advisory has been issued for these areas.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flood Watch from 10 AM EDT this morning through this evening
     for MDZ021>025.
     Coastal Flood Advisory from 5 AM to 10 AM EDT this morning for
     MDZ021>023.
NC...Flood Watch from 10 AM EDT this morning through this evening
     for NCZ012>017-030>032-102.
VA...Flood Watch from 6 AM EDT this morning through this afternoon
     for VAZ048-060>062-064>069-079-080-087-509>511-513>515.
     Flood Watch from 10 AM EDT this morning through this evening
     for VAZ075>078-081>086-088>090-092-093-095>100-512-
     516>525.
     Coastal Flood Advisory from 5 AM to 10 AM EDT this morning for
     VAZ075-077.
MARINE...Small Craft Advisory until 7 AM EDT this morning for
     ANZ630>634-638-650-652-654-656-658.
     Gale Warning from 7 AM this morning to 7 PM EDT this evening
     for ANZ630>634-638-654-656-658.
     Gale Warning from 7 AM this morning to 10 PM EDT this evening
     for ANZ650-652.
     Small Craft Advisory until 7 PM EDT this evening for
     ANZ635>637.

&&

SYNOPSIS...MAM
NEAR TERM...MAM/JAO
SHORT TERM...JAO
LONG TERM...MAM
AVIATION...MPR
MARINE...CMF/JDM/TMG
HYDROLOGY...AKQ
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Apr 29, 10:20 PM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1020 PM EDT Wed Apr 29 2020

VAZ048-060>062-064>069-079-080-087-509>511-513>515-010230-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Greensville-
Western Louisa-Eastern Louisa-Western Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-
1020 PM EDT Wed Apr 29 2020

...FLOOD WATCH IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY
AFTERNOON...

This Hazardous Weather Outlook is for central Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Strong south winds will gust between 20 to 30 mph will continue
Thursday morning through early afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ012>014-030>032-VAZ081>083-088-089-092-093-096-512-516>522-010230-
Northampton-Hertford-Gates-Bertie-Chowan-Perquimans-Prince George-
Charles City-New Kent-Sussex-Surry-Southampton-Isle of Wight-Suffolk-
Eastern Hanover-Eastern Henrico-Western King William-
Eastern King William-Western King and Queen-Eastern King and Queen-
Western Essex-Eastern Essex-
1020 PM EDT Wed Apr 29 2020

...FLOOD WATCH IN EFFECT FROM 10 AM EDT THURSDAY THROUGH THURSDAY
EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, isolated strong to severe thunderstorms are possible
Thursday, mainly across southeastern Virginia and northeast North
Carolina immediately ahead of the front. Wind damage would be the
primary threat from any severe weather.

Lastly, strong south winds will gust between 25 to 35 mph Thursday
morning through early afternoon outside of any thunderstorm.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ024-025-NCZ015>017-102-VAZ076-078-084>086-090-095-097>100-523>525-
010230-
Inland Worcester-Maryland Beaches-Pasquotank-Camden-
Western Currituck-Eastern Currituck-Richmond-Lancaster-Gloucester-
Middlesex-Mathews-James City-Norfolk/Portsmouth-Chesapeake-
Virginia Beach-Accomack-Northampton-York-Newport News-
Hampton/Poquoson-
1020 PM EDT Wed Apr 29 2020

...FLOOD WATCH IN EFFECT FROM 10 AM EDT THURSDAY THROUGH THURSDAY
EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, isolated strong to severe thunderstorms are possible
Thursday, mainly across southeastern Virginia and northeast North
Carolina immediately ahead of the front. Wind damage would be the
primary threat from any severe weather.

Lastly, strong south winds will gust between 35 to 45 mph outside
of any thunderstorm Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ021>023-VAZ075-077-010230-
Dorchester-Wicomico-Somerset-Westmoreland-Northumberland-
1020 PM EDT Wed Apr 29 2020

...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM TO 10 AM EDT
THURSDAY...
...FLOOD WATCH IN EFFECT FROM 10 AM EDT THURSDAY THROUGH THURSDAY
EVENING...

This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia and eastern Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Flood Watch.

Lastly, gusty south winds will continue Thursday, with wind gusts of
35 to 45 mph outside of any thunderstorm.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:27 AM EDTHigh Surf AdvisoryAKQWorcester28 hr
Apr 30, 3:05 PM EDTCoastal Flood WarningAKQDorchester9 hr
Apr 30, 3:05 PM EDTCoastal Flood AdvisoryAKQSomerset, Wicomico9 hr
Apr 30, 3:08 PM EDTSpecial Weather StatementAKQDorchester, Somerset67 min
Apr 30, 4:08 PM EDTSpecial Weather StatementAKQSomerset, Wicomico67 min
Apr 30, 5:32 PM EDTSpecial Weather StatementAKQWorcester58 min
Apr 30, 7:47 AM EDTSpecial Weather StatementAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Goochland, Greensville and 4 more58 min
Apr 30, 8:41 AM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Dinwiddie, Essex, Greensville, Hanover and 10 more64 min
Apr 30, 10:24 AM EDTSpecial Weather StatementAKQSouthampton51 min
Apr 30, 11:19 AM EDTSpecial Weather StatementAKQGloucester, James City, Middlesex, Surry, City of Williamsburg41 min
Apr 30, 11:49 AM EDTSpecial Weather StatementAKQSouthampton41 min
Apr 30, 12:51 PM EDTSpecial Weather StatementAKQGloucester, James City, Middlesex, City of Williamsburg39 min
Apr 30, 1:26 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson, City of Portsmouth and 1 more64 min
Apr 30, 1:41 PM EDTSpecial Weather StatementAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland49 min
Apr 30, 1:49 PM EDTAreal Flood AdvisoryAKQChesterfield, Dinwiddie, Hanover, Henrico, Prince George, City of Colonial Heights and 3 more3 hr
Apr 30, 2:28 PM EDTSpecial Weather StatementAKQMathews, York, City of Chesapeake, City of Hampton, City of Norfolk, City of Poquoson and 2 more62 min
Apr 30, 3:16 PM EDTSpecial Weather StatementAKQAccomack, Northampton59 min
Apr 30, 3:27 PM EDTSpecial Weather StatementAKQCity of Virginia Beach48 min
Apr 30, 3:39 PM EDTAreal Flood AdvisoryAKQYork, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 3 more3 hr
Apr 30, 3:46 PM EDTSpecial Marine WarningAKQ74 min
Apr 30, 5:58 PM EDTSmall Craft AdvisoryAKQ40 hr
Apr 30, 7:49 PM EDTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond56 hr
Apr 30, 10:08 AM EDTCoastal Flood AdvisoryAKQCamden, Chowan, Currituck, Pasquotank, Perquimans8 hr
Apr 30, 12:09 PM EDTSpecial Weather StatementAKQHertford51 min

Nearby

Wind Advisories in Maryland, 2020Wind Advisories in Virginia, 2020Wind Advisories in North Carolina, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.